MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT PT/INR CARTRIDGE

ABBOTT POINT OF CARE I-STAT PT/INR CARTRIDGE
Catalog Number 03P89-24
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Pulmonary Hypertension (4460)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 31-may-2023, abbott point of care was contacted by a customer regarding i-stat pt/inr cartridges that yielded suspected discrepant inr results a 31 year old female patient with chronic thromboembolic pulmonary hypertension (cteph).There was no additional patient information available at the time of this report.Treatment was based on the lab, not on i-stat results.The customer states that warfarin was held until venous blood draw resulted.Return product is available for investigation.Method draw date collected inr sample id i-stat , fingerstick, (b)(6) 2023 , 13:34 , 7.8, (b)(6).I-stat, fingerstick, (b)(6) 2023, 13:50 , 4.6, (b)(6).Lab, venous , (b)(6) 2023, 15:33 , 3.3, (b)(6).Pt/inr - intended use the i-stat pt, a prothrombin time test, is useful for monitoring patients receiving oral anticoagulation therapy such as coumadin ® or warfarin.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 01-aug-2023.A review of the device history record (dhr) confirmed the cartridge lot passed release specifications.Retained cartridge testing met the acceptance criteria in appendix 1 of q04.01.003 rev.Ak (product complaint level 2 and level 3 investigation procedure).Due to the small sample size for returned cartridges (n=4), ea acceptance criterion could not be assessed.If a complaint is related to discrepant results and the sample size is below 17, testing is performed in attempt to reproduce the customer complaint.There are no minimum sample size requirements for assessing the acceptance criterion for rate of suppressed results.The customer complaint was not reproduced.The rate of suppressed results met the acceptance criterion.No deficiency has been identified.

Brand Name
I-STAT PT/INR CARTRIDGE
Common Device Name
PT/INR CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136123525
MDR Report Key17060150
Report Number2245578-2023-00065
Device Sequence Number17437796
Product Code GJS
UDI-Device Identifier10054749000170
UDI-Public10054749000170
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K020355
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number03P89-24
Device Lot NumberT23032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale